I apologized to Ann for talking her ear off.
“Oh, no, it’s fine – I’m just glad to see you awake, and not crying,” she said.
That’s about right. I don’t have a big repertoire in terms of socializing these days.
In addition to sleeping 9 or 10 hours at night, I take a couple naps every day.
Getting exercise has been great, and we have had some nice chats.
It occurs to me, though, that there’s another reason for my crying jags besides just the brain chemicals being agitated like a half-blended smoothie.
In the hospital, I had morphine by injection every few hours and two Percocet and a Valium every four hours. I finally tapered off the Percocet and Valium this week.
So, weeping isn’t that weird – I’m going through drug withdrawal.
I don’t crave the drugs. They make me foggy-headed and constipated. In the past when I’ve had Percocet, I took the absolute minimum that I needed to get through the most severe pain. It’s hard for me to relate to people who get hooked on that stuff.
But then … Some people have emotional pain that runs pretty deep. If the pills take that away, well, that would be pretty addictive.
I still have some physical pain, and a lot of anxious moments. My body must be craving those drugs in spite of my non-addictive tendencies.